High aspirin dosing levels used to treat patients during the 1918-1919 pandemic are now known to cause, in some cases, toxicity and a dangerous build up of fluid in the lungs, which may have contributed to the incidence and severity of symptoms, bacterial infections, and mortality. Additionally, autopsy reports from 1918 are consistent with what we know today about the dangers of aspirin toxicity, as well as the expected viral causes of death.
Evidence shows that people who are dying from the H1N1 "swine flu" exhibit similar lung damage as people who die from the H5N1 "avian flu." Avian flu has a high fatality rate where people literally drown in their own lung fluid created from the body's reactions to the H1N1 virus. Therefore, it is vital to keep one's lungs in prime condition and avoid anything that may increase fluid productions in the lungs when one is ill with the H1N1 "swine flu."
Source: Science Daily